Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 15, NWS Lubbock, TX

April 30, 201717 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 30, 2017, 6:53 AM CDT for 17 counties in Texas. It took effect at Apr 30, 2017, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 6:53 AM CDT (11:53 UTC)
In effect from
Apr 30, 2017, 9:00 AM CDT
Expired
Apr 30, 2017, 8:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS74 KLUB 301153
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
653 AM CDT Sun Apr 30 2017

TXZ022>024-028-029-302000-
/O.NEW.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/
/O.CON.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/
Castro-Swisher-Briscoe-Lamb-Hale-
Including the cities of Dimmitt, Hart, Tulia, Silverton, 
Quitaque, Littlefield, Olton, and Plainview
653 AM CDT Sun Apr 30 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 8 PM CDT this evening. 

* LOWEST TEMPERATURES...28 to 32 degrees.

* TIMING...Winds will increase by mid morning and continue through
  the early evening.

* WINDS...Northwest 25 to 40 mph with gusts to 55 mph.

* Impacts...Strong crosswinds may cause difficulty driving small
  cars and large trucks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means freezing temperatures are imminent. These
conditions can harm or kill sensitive vegetation.

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ021-027-033-034-039-301400-
/O.CON.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/
Parmer-Bailey-Cochran-Hockley-Yoakum-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Morton, Levelland, Denver City, and Plains
653 AM CDT Sun Apr 30 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* LOWEST TEMPERATURES...28 to 32 degrees.

* IMPACTS...Sensitive plants may be damaged or killed if not 
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means freezing temperatures are imminent. These
conditions can harm or kill sensitive vegetation.

&&

$$

TXZ025-026-030>032-035>038-042>044-302000-
/O.NEW.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/
Hall-Childress-Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King-
Garza-Kent-Stonewall-
Including the cities of Memphis, Childress, Cedar Hill, Matador, 
Roaring Springs, Paducah, Hackberry, Lubbock, Ralls, Crosbyton, 
Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, 
Post, Jayton, and Aspermont
653 AM CDT Sun Apr 30 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 8 PM CDT this evening. 

* TIMING...Winds will increase by mid morning and continue through
  the early evening.

* WINDS...Northwest 25 to 40 mph with gusts to 55 mph.

* IMPACTS...Strong crosswinds may cause difficulty driving small
  cars and large trucks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
4 follow-up statements
057 
WWUS74 KLUB 301255
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
755 AM CDT Sun Apr 30 2017


TXZ022>024-028-029-302100-
/O.CAN.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/
/O.CON.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/
Castro-Swisher-Briscoe-Lamb-Hale-
Including the cities of Dimmitt, Hart, Tulia, Silverton, 
Quitaque, Littlefield, Olton, and Plainview
755 AM CDT Sun Apr 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WARNING IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Freeze
Warning. 

* TIMING...Winds will increase by mid morning and continue 
  through the early evening. 

* WINDS...Northwest 25 to 40 mph with gusts to 55 mph.

* Impacts...Strong crosswinds may cause difficulty driving small 
  cars and large trucks. 

&&

$$

TXZ021-027-033-034-039-301400-
/O.CAN.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/
Parmer-Bailey-Cochran-Hockley-Yoakum-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Morton, Levelland, Denver City, and Plains
755 AM CDT Sun Apr 30 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Freeze
Warning. 


$$

TXZ025-026-030>032-035>038-042>044-302100-
/O.CON.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/
Hall-Childress-Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King-
Garza-Kent-Stonewall-
Including the cities of Memphis, Childress, Cedar Hill, Matador, 
Roaring Springs, Paducah, Hackberry, Lubbock, Ralls, Crosbyton, 
Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, 
Post, Jayton, and Aspermont
755 AM CDT Sun Apr 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Winds will increase by mid morning and continue 
  through the early evening. 

* WINDS...Northwest 25 to 40 mph with gusts to 55 mph.

* IMPACTS...Strong crosswinds may cause difficulty driving small 
  cars and large trucks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
715 
WWUS74 KLUB 301410 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
910 AM CDT Sun Apr 30 2017

TXZ024>026-030>032-302100-
/O.UPG.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/
/O.NEW.KLUB.HW.W.0004.170430T1410Z-170430T2100Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-
Including the cities of Silverton, Quitaque, Memphis, Childress, 
Cedar Hill, Matador, Roaring Springs, Paducah, and Hackberry
910 AM CDT Sun Apr 30 2017

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect until 4 PM CDT this afternoon. The
Wind Advisory is no longer in effect. 

* WINDS...Northwest at 35 to 45 mph with frequent gusts near 55 
  mph.

* IMPACTS...High profile and compact vehicles will be difficult to
  drive in these conditions. Lightweight outdoor objects can be
  easily tossed around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ022-023-028-029-035>038-042>044-302100-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/
Castro-Swisher-Lamb-Hale-Lubbock-Crosby-Dickens-King-Garza-Kent-
Stonewall-
Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton,
Plainview, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, 
Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, 
and Aspermont
910 AM CDT Sun Apr 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Winds will increase by mid morning and continue 
  through the early evening. 

* WINDS...Northwest 25 to 40 mph with gusts to 55 mph.

* Impacts...Strong crosswinds will cause difficulty driving small
  cars and large trucks. 

&&

$$
373 
WWUS74 KLUB 302052 AAB
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
352 PM CDT Sun Apr 30 2017

TXZ024>026-030>032-010100-
/O.CAN.KLUB.HW.W.0004.000000T0000Z-170430T2100Z/
/O.EXA.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-
Including the cities of Silverton, Quitaque, Memphis, Childress, 
Cedar Hill, Matador, Roaring Springs, Paducah, and Hackberry
352 PM CDT Sun Apr 30 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 8 PM CDT this evening. The
High Wind Warning has been cancelled. 

* WINDS...Northwest 25 to 40 mph with gusts to 50 mph.

* Impacts...Strong crosswinds will cause difficulty driving 
  small cars and large trucks. 

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ022-023-028-029-035>038-042>044-010100-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/
Castro-Swisher-Lamb-Hale-Lubbock-Crosby-Dickens-King-Garza-Kent-
Stonewall-
Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton,
Plainview, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, 
Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, 
and Aspermont
352 PM CDT Sun Apr 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts to 45 mph.

* Impacts...Strong crosswinds will cause difficulty driving 
  small cars and large trucks. 

&&

$$
921 
WWUS74 KLUB 010045
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
745 PM CDT Sun Apr 30 2017

TXZ022>026-028>032-035>038-042>044-010145-
/O.EXP.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/
Castro-Swisher-Briscoe-Hall-Childress-Lamb-Hale-Floyd-Motley-
Cottle-Lubbock-Crosby-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Dimmitt, Hart, Tulia, Silverton, 
Quitaque, Memphis, Childress, Littlefield, Olton, Plainview, 
Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, 
Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, 
Finney, Grow, Guthrie, Graham, Post, Jayton, and Aspermont
745 PM CDT Sun Apr 30 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have decreased below advisory levels and they will continue
to drop off this evening. Thus the wind advisory will be allowed
to expire as scheduled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 6:15 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 30, 6:15 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
615 AM CDT Sun Apr 30 2017

.AVIATION...
Low CIGS at the MVFR level, associated with a strong upper level
system moving across the Texas Panhandle, will continue to affect
KPVW and KCDS for the next hour or so. Otherwise, this same system
will bring very strong northwesterly winds to all TAF sites
through mid evening.

&&

.PREV DISCUSSION... /issued 340 AM CDT Sun Apr 30 2017/

SHORT TERM...
Unseasonably strong upper level low pressure over the eastern
Texas Panhandle this morning will move into southeast Kansas later
today, deepening by another 100 meters at the 500 millibar level.
This will further tighten height gradients, especially across the
northeastern 2/3 of our area, enough for what looks like solid
Wind Advisory level winds. Solutions also indicate this could be a
close call for High Wind Warning level wind speeds from the
southeast Texas Panhandle across at least the northern part of the
Rolling Plains. This may depend on if deep enough mixing will
occur to tap into stronger flow near 750 millibars. We will
continue monitoring trends of the potential for warning level wind
speeds.

Otherwise, it will remain chilly today. The freeze warning
remains in effect through 9 am mainly north and west of Lubbock;
winds have remained blustery enough and cloud cover persistent
enough that only the far northwest corner has hit the freeze mark,
but everywhere else is within one or two degrees. Enough cold air
aloft and mid level moisture will spread over to retain areas of
cloud cover through the day, especially northeast zones. The
southern end of the deformation axis will continue very light rain
or snow just into our far north over parts of Castro and Swisher
Counties in particular, through mid morning, but unlikely for
significant accumulations. Checking with local law enforcement
indicated light snow at 330 AM both Tulia and Dimmitt, but not
accumulating. Skies will tend clear tonight with low moving far
enough away. Winds will back off through the evening, and another
chilly night will follow tonight; currently not indicating a
significant freeze threat.

LONG TERM...
Upper flow will back from northwesterly early Monday to westerly
Monday night and Tuesday allowing warmer and drier to settle in.
The mid week trough digging southeast from the Rockies has trended
slightly stronger also with indications of at least meager
moisture and instability. Still not enough for us to increase
thunder chances into any solid categories, but adequate for
fringe thunder mention some areas late Tuesday and Wednesday as a
cooler airmass follows a cold front late Tuesday. Wednesday will
be the coolest day in the work week, along with solid northerly
winds perhaps in the high breezy or windy category. Comfortably
warmer temperatures will develop late in the week and especially
over the weekend with an early weekend ridge axis protruding
overhead. Moisture return on the backside of the ridge late next
weekend is a little dubious at this point, so favoring no thunder
chances through the weekend. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT this morning for TXZ021>024-
027>029-033-034-039.

Wind Advisory until 8 PM CDT this evening for TXZ022>026-028>032-
035>038-042>044.

&&

01
Hazardous weather outlook, Apr 30, 3:48 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
348 AM CDT Sun Apr 30 2017

TXZ021>044-010900-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
348 AM CDT Sun Apr 30 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

A freeze warning remains in effect through 9 AM this morning over
the southwest Texas Panhandle and the northern and western South
Plains. Light snow or flurries will continue through mid morning
across the extreme southern Texas Panhandle, but significant
accumulations are not expected. Strong northwest winds from 25 to
40 mph, with gusts as high as 55 mph, are expected today
especially from the southeast Panhandle into the northern Rolling
Plains where locally higher winds may develop. A Wind Advisory is
in effect for most locations today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:28 PM CDTWinter Weather AdvisoryLUBBailey, Castro, Lamb, Parmer3 hr
Apr 30, 9:10 AM CDTHigh Wind WarningLUBBriscoe, Childress, Cottle, Floyd, Hall, Motley7 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.